Doctor insights on:
What To Do When You Have A Migraine For Over 48 Hours
I've had a migraine for over 36 hours now I've tryed all my meds but nothing is working? Should I go to ergent care?
Call your doctor: Before going to urgent care, try calling your physician. He/she may be able to order a medication to control your migraine without the added cost and inconvenience of going to urgent care. If you are having fevers, new neurological symptoms, very stiff neck, or other symptoms that suggest that this headache is different from your usual migraines, than you should seek immediate medical evaluation. ...Read more
Postdrome Phase: The last phase of a migraine. After the migraine symptoms subside, many patients feel exhausted, confused or fatigued. They often complain of a "washed-out" feeling accompanied by an increase or decrease appetite and aching muscles. The postdrome is best described as a dull, diffuse, annoying headache that may persist for one to two days, but is not disabling. ...Read more
Migraine: Need more information to help you. E.g. what kind of medication are you taking? ...Read more
Emergency Room: I would recommend you to go to an emergency room, coz migrane headache may not last that long provided you took some medication for that. We have to rule out others causes of headache such as a bleed in the brain. Having said that migrane headache is easily treatable but recurrence is more common. Talk to your doctor regarding treatment for long term migrane. Take care. ...Read more
Ask your doctor: Without a lot more information, this can not be answered. Talk to the doctor who prescribed the medication to find out if taking it more frequently than prescribed is ok for you. What might be ok for one person might not be ok for someone else. Your doctor knows you and can help guide you in the safest snd most effective use of medicine. ...Read more
What can I do if my boyfriend has had a headache for the past 12 hours. Is it a migraine or something worse?
I've been having the worst migraine for the last 38 hours. I can't take anymore medication. Should I got to ER?
YES: Please have someone drive you -ASAP!Get a more detailed answer ›
I am suffering from migraine for more than 10 years now on my left temporal area always and lasts for 24 hours. Plz tell me means to avoid it.
If my 5 day gradually worsening vertigo was due to migraine, why isn't it improving? I thought MAV was only meant to last hours?
Vertigo: Assuming this is a typical migraine and no other different features, it is still possible to be MAV. But I agree it could be a sign of another process such that could have triggered the original migraine to start with. Example being an ear infection, labyrinthitis, and others. If migraine is getting worse as well, concern for other cause would be significant....meningitis (fungal, viral?) ...Read more
I didn't get to take my Imitrex (sumatriptan) until about one hour after my migraine started and it won't go away what can I do?
Try Ice: A successful treatment used in the united kingdom is ice: best done with soft, flexible gel ice. With cloth to protect skin apply ice front and back of head for 20 minutes, repeat with new ice sheets two more times for 20 minutes each time. Careful for frostbite! you are doing it right if you need to get under covers, you are so cold. Stops 50% migraines, um, cold in their tracks! ...Read more
Medicine for chronic migraines (average duration 9 hours)? Doctors are not convinced I have migraines so I am not allowed migraine meds.
Headaches: Review with the doctor or neurologist what tests you need and what your detailed history of headaches include. If you have other symptoms besides headaches review that as well. There are many types of headaches besides migraines and many different triggers for each person. Hope you feel well soon. ...Read more
I had a toradol injection for a migraine 2 hours ago and it is barely touching the pain. Is more relief coming or is this as good as it gets?
May or may not be: Toradol injection would have its full effect in 2 to 3 hours and last about 6 hours. Since your pain has not decreased all that much, you should prepare for your next move as advised by your doctor. If you are nauseated or start vomiting, you may have to go to ER for taking more effective medication like Imitrex (sumatriptan) or a similar triptan. Triptans are musch more effective treatment for migraine than an ...Read more
I have had a migraine for three days. I went to the ER night before last but the relief was only a few hours. I have taken 6 morcos in the past 4 hrs?
This concerns me: First, stop the norco, (hydrocodone and acetaminophen) as opioids may make the headache far worse due to rebound. Secondly, do you have resistant migraine, or perhaps, a viral meningitis instead? Third, if migraine, you may be entering chronic daily headaches due to your med usage. This needs investigation and control. See your doctor asap. ...Read more
About an hour after taking sumatriptan for the first time I'm having a migraine that's worse than any I've had. Is it possible that sumatriptan caused?
No: Rather unlikely that sumatriptan has made your headache worse. Rather, it appears to have NOT worked out. Triptans are very time locked, and if you do not ingest within the first 60-90 minutes of your headache, successful outcome are very low. You can discuss this further with a headache specialist or schedule a Concierge visit online. ...Read more
Painful migraine! Took Imitrex (sumatriptan) (100mg) two hours ago. Is it more effective to take second dose 2 hrs after vs. 4 hrs? Not 2exceed 200/24 hr
Imitrex (sumatriptan) after 2 hour: According to the fda-approved directions, it is recommended to take a second dose of Imitrex (the same with another triptan - maxalt, relpax, (eletriptan) etc) 2 hours after the first dose. The maximum dose for 24 hours is 200 mg, although the drug is washed out of the body in 4 hours and taking a third 100 mg dose within 24 hours is not dangerous, but each person is different, so check with your doctor first. ...Read more
Yes: Cambia and zomig (zolmitriptan) work by different mechanisms and can be combined, but be sure to not exceed the maximum dose of each individual medication. ...Read more
Took Excedrine Migraine about 8 hours ago. Is it safe to take a ibephrophine now? Avoiding gastro issues. Thx
You mean IBUPROFEN?:
Yes, that's fine...but a more importantly why are you leap frogging these agents? How frequently are your migraines coming on? Daily? I'm afraid you may be overdoing these abortive medications if not careful. Perhaps not...but it is so easy to do....If you would like to review your headaches in detail look me up at:
www. Healthtap. Com/drsaghafi
and let's set up a consultation date and time ...Read more
For the past 24 hours I have been feeling like I have to burp but I can't also been having a migraine with it?
Need to know more. Have you had this previous? Have you been previously diagnosed with Migraine? Are you taking any Migraine meds?
Follow up if not better. ...Read more
I took Imatrex about an hour ago, and there has been NO change in my migraine. Can I take my codeine if this doesn't go away?
How old are you?: We need to know your age. Please put it in your public profile. We cannot answer questions from minors. Knowing your country or state helps, too. Age, location, and gender, can affect our answer, since some conditions are more likely in different places or in different age groups. Be honest! You expect if of us, and we expect it of you! ...Read more
Yesterday around 12am I took a whole bottle of excedrine migraine And an hour or so later I threw up am I going to be okay now?
Prescribed oxynorm 10mg for Migraine. After the 2nd pill 8 hours apart, my entire body started itching. Can’t find this side effect anywhere?
Most common symptom of all for any medication allergy. Stop taking it immediately.
You don't need a narcotic for migraine. Take an antihistamine like Dramamine or Benadryl and you will treat both the migraine and the allergy. Drink some caffeine, eat ginger, and put your hands in warm water. See my checklist on migraines ...Read more
Migraine which started with aura. Has been occurring for 36 hours. Have been having episodes of dizzyness and losing balance easily. Should I c a doc?
Yes: These symptoms should be evaluated by your primary care physician who can determine if you should also see a neurologist. Dizziness and poor balance may be symptoms of vascular problems in or around the brain. These symptoms should not be ignored and an accurate diagnosis is necessary to determine if and what treatment would be appropriate. Hope you improve quickly. ...Read more
Is it ok to take ibroprofen. I just had theraflu bout hour and half ago. I got pretty bad migraine I've tried to sleep off but it still hurts pretty?
Possibly: This can happen. If the pain is still present after 72 hours, let your family doctor know. ...Read more
Have had migraine aura for 48 hours, without it going away. It usually lasts 20 mins. Pain/nausea comes and goes, any suggestions?
Recommend consult: With neurologist for further workup and tailored treatment plan. Consider neuroimaging if not already done. ...Read more